Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2008, 1:35 PM EDT for Tippecanoe County, Warren County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 1:35 PM EDT (17:35 UTC)
- Expired
- Jun 26, 2008, 2:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 261735
SVRIND
INC157-171-261815-
/O.NEW.KIND.SV.W.0150.080626T1735Z-080626T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 215 PM EDT
* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PINE VILLAGE...OR 16 MILES SOUTHEAST OF
FOWLER...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OTTERBEIN BY 155 PM EDT...
WEST LAFAYETTE BY 215 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 179 AND 185.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4043 8683 4037 8710 4038 8710 4032 8725
4044 8734 4049 8725 4049 8711 4056 8710
4058 8706 4058 8693
TIME...MOT...LOC 1735Z 241DEG 17KT 4041 8716
$$
JAS2 follow-up statements
000
WWUS53 KIND 261754
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 PM EDT THU JUN 26 2008
INC171-261804-
/O.CAN.KIND.SV.W.0150.000000T0000Z-080626T1815Z/
WARREN-
154 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4058 8693 4043 8683 4037 8710 4048 8710
4049 8711 4056 8710 4058 8706
TIME...MOT...LOC 1754Z 241DEG 17KT 4048 8703
$$
INC157-261815-
/O.CON.KIND.SV.W.0150.000000T0000Z-080626T1815Z/
TIPPECANOE-
154 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN TIPPECANOE COUNTY...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR OTTERBEIN...OR 10 MILES NORTHWEST OF
LAFAYETTE...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST LAFAYETTE BY 205 PM EDT...
LAT...LON 4058 8693 4043 8683 4037 8710 4048 8710
4049 8711 4056 8710 4058 8706
TIME...MOT...LOC 1754Z 241DEG 17KT 4048 8703
$$
JAS000
WWUS53 KIND 261814
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT THU JUN 26 2008
INC157-261823-
/O.EXP.KIND.SV.W.0150.000000T0000Z-080626T1815Z/
TIPPECANOE-
213 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TIPPECANOE COUNTY
WILL EXPIRE AT 215 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE IN THE
PROCESS OF EXITING THE AREA.
LAT...LON 4058 8693 4043 8683 4037 8710 4048 8710
4049 8711 4056 8710 4058 8706
TIME...MOT...LOC 1813Z 241DEG 17KT 4052 8693
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:15 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 26, 12:15 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 PM EDT THU JUN 26 2008 .AVIATION...DISCUSSION FOR 261800Z TAF ISSUANCE. SFC OBS AND INSTABILITY GRAD SUGGESTS A BOUNDARY CURRENTLY EXISTS ACRS FAR ERN IL. MODEL DATA SUGGEST THIS BOUNDARY WL SAG SEWD ACRS THE LOCAL AREA DURG THE COURSE OF THE AFT...GENERATING AT LEAST SCT CONVECTION ALONG IT GIVEN THE CURRENT INSTABILITY. CONVECTIVE TEMPS ARE CLOSE TO BEING REACHED...SO SHOULD BEGIN TO SEE DVLPMT OVR THE NEXT HR OR SO. BEST ESTIMATES AT THIS TIME FOR CONVECTION TO DIRECTLY IMPACT THE TERMINALS WL BE THRU ABOUT 262200 OR SO. INSTABILITY AXIS ALREADY E OF KLAF AND CLOSE TO KHUF...SO THESE TERMINALS MAY HV A LWR CONVECTIVE THREAT THAN AREAS FARTHER E. SOME LO THREAT OF CONVECTION MAY LINGER OVR THE TERMINALS BYD 262200Z...ESPECIALLY IF RESIDUAL OUTFLOW BOUNDARIES/INSTABILITY POCKETS ARE STILL ARND. BRIEF PDS OF IFR CONDS XPCTD IN THE HEAVIER SHWRS. MODEL/PROFILER DATA SUGGEST A FEW SFC WND GUSTS ARND 15 KTS PSBL FM 220-250 HEADINGS THIS AFT. ANY GUSTS SHOULD DIMINISH WITH THE PASSAGE OF SFC BOUNDARY BY EVEN. && .DISCUSSION... FORECAST FOCUS CONTINUES TO BE ON CHANCES FOR RAIN INTO THE WEEKEND. AT 07Z TSRA COMPLEX WAS MOVING SE ACROSS IL/MO. A COLD FRONT WAS ACROSS WI. DEWPOINTS WERE IN THE 60S ACROSS FORECAST AREA /FA/. MODELS CONTINUED TO SUFFER FROM FEEDBACK ISSUES AT VARIOUS POINTS IN THE FORECAST. REMOVED FEEDBACK RELATED ISSUES AND THEN TOOK A BLEND. TSRA COMPLEX ACROSS IL WILL CONTINUE ITS DIURNAL WEAKENING TREND BUT WILL STILL BRING AN INCREASED THREAT FOR RAIN TO THE AREA THIS MORNING...AND THEN AGAIN THIS AFTN AS THE MCV ASSOCIATED WITH IT MOVES ACROSS ERN AREAS. CLOUDS SHOULD SLOW RECOVERY OF ATMS THIS AFTN...BUT STILL FEEL THAT ENOUGH SUN WILL BREAK OUT TO INCREASE INSTABILITY THIS AFTN. RELATIVELY HIGH DEWPOINTS WILL ADD TO THAT INSTABILITY. THUS WENT HIGHER THAN THE VERY LOW MAV POPS AGAIN TODAY AND WENT CHANCE POPS. LATER REFINEMENTS MAY BE NECESSARY AS EVOLUTION OF MCS BECOMES MORE APPARENT. AFOREMENTIONED CLOUDS WILL ALSO SLOW TEMPS A BIT...AND MAV HAS BEEN RUNNING WARM ANYWAY. WILL GO BELOW MAV TEMPS FOR HIGHS...BUT NOT QUITE AS COOL AS MET. A FRONT WILL REMAIN TO THE N OF THE FA TONIGHT SO BETTER CHANCES FOR PRECIP WILL BE CLOSER TO THE FRONT ACROSS NRN FA. ANY TSRA COMPLEX THAT DEVELOPS WELL TO OUR N TONIGHT SHOULD TREND SE AS DID THE CURRENT ONE...SO WENT AT LEAST 30 POPS EVEN IN THE SOUTH OVERNIGHT. CLOUDS AROUND COMBINED WITH THE MOIST ATMS WILL KEEP TEMPS NEAR THE WARM MAV NUMBERS. UNSTABLE ATMS COMBINED WITH FRONT TO OUR N AND ANY UPPER IMPULSE WILL KEEP THREAT FOR STORMS AROUND ON FRI. WILL KEEP CHANCE POPS ALL AREAS. BETTER CHANCES FOR RAIN ARRIVE FRI NIGHT INTO SATURDAY AS COLD FRONT MOVES THROUGH THE AREA. ADDITIONAL RAIN WILL BE POSSIBLE ON SUNDAY WITH UPPER TROF ACROSS THE AREA. CONTINUED 20-30 POPS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
Hazardous weather outlook, Jun 26, 4:40 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 AM EDT THU JUN 26 2008 INZ021-028>031-035>049-051>057-060>065-067>072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING IS ALWAYS A THREAT FROM A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL OCCUR FRIDAY INTO SUNDAY. PRESENT INDICATIONS ARE THAT A GREATER THREAT FOR MORE ORGANIZED SEVERE STORMS WILL DEVELOP LATER FRIDAY AND INTO SATURDAY AS A STRONG COLD FRONT APPROACHES AND PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION TODAY...BUT ACTIVATION IS MORE LIKELY SOMETIME FRIDAY INTO SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:18 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 42 min |
| Jun 26, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 48 min |
| Jun 26, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Howard | 39 min |
| Jun 26, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 44 min |
| Jun 26, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 53 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 44 min |
| Jun 26, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 49 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 45 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 42 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 41 min |
| Jun 26, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 27 min |
| Jun 26, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 38 min |
| Jun 26, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 49 min |
| Jun 26, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.